Ohio, 2012Flash Flood in Ohio, March 19, 2012
March 19, 2012 · NWS ILN · 1 event in 1 county or zone
Slow moving thunderstorms persisting over the same area produced flash flooding in central Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms persisting over the same area produced flash flooding in central Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 19, 3:38 PM EST, 20 minutes earlier.
Area forecast discussion, Mar 19, 3:38 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EDT MON MAR 19 2012
.SYNOPSIS...
SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL ALLOW AN
UNSEASONABLY WARM AIRMASS TO PERSIST THROUGH MUCH OF THE WEEK.
AN UPPER LEVEL HIGH WILL MOVE IN TONIGHT WHICH WILL BRING AN END
TO THUNDERSTORMS...WITH DRY WEATHER EXPECTED TO CONTINUE THROUGH
THURSDAY. LOW PRESSURE WILL BRING THUNDERSTORMS AND COOLER
TEMPERATURES ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED THUNDERSTORMS CONTINUE OVER CENTRAL OHIO. SLOW MOVING
CELLS ARE PRODUCING HEAVY RAIN AND SMALL HAIL. ACTIVITY WILL
DIMINISH WITH LOSS OF DAYTIME HEATING AND AS A MID LEVEL
DISTURBANCE IS REPLACED BY A RIDGE. IN ADDITION...FLOW AT THE
SURFACE WILL BECOME ANTICYCLONIC WHICH WILL RESULT IN DIVERGENT
FLOW IN THE LOW LEVELS. LOWS TONIGHT AROUND 60 WILL REMAIN ABOVE
NORMAL HIGHS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPPER RIDGE WILL BE IN PLACE WHILE BERMUDA SURFACE HIGH PERSISTS
THROUGH THE PERIOD. THEREFORE...A PERIOD OF DRY WEATHER IS
ANTICIPATED. WARM SOUTHERLY FLOW COUPLED WITH SUNSHINE WILL CAUSE
TEMPERATURES TO RISE INTO THE LOWER 80S...AND MORE DAILY RECORD
HIGHS WILL BE BROKEN.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGHLY AMPLIFIED MID/UPPER LEVEL FLOW PATTERN WITH A LARGE SPRAWLING
RIDGE OVER THE EASTERN UNITED STATES WHICH WILL CONTINUE TO
INFLUENCE OUR WEATHER AT THE BEGINNING OF THE LONG TERM PERIOD.
NUMERICAL MODEL SOLNS CONTINUE TO SHOW DIFFERENCES IN HANDLING AN
UPPER LEVEL LOW OVER THE CENTRAL PLAINS BUT ARE INDICATING AN
OVERALL SLOWER EASTWARD PROGRESSION. THIS LOOKS VERY REASONABLE
GIVEN THE DEGREE OF AMPLIFICATION. HAVE FOLLOWED A SOLN CLOSER TO
THE ECMWF...KEEPING THURSDAY WARM AND DRY UNDER CONTINUED INFLUENCE
OF THE UPPER LEVEL RIDGE. HAVE FCST HIGH TEMPS RANGING FROM THE
UPPER 70S NORTH TO AROUND 80 SOUTH ON THURSDAY. THIS WL CONTINUE TO
BE GREATER THAN 20 DEGREES ABOVE NORMAL. THE RECORD HIGHS FOR
THURSDAY ARE 85 FOR CVG...84 FOR DAY AND 82 FOR CMH.
AS THE UPPER LEVEL LOW MOVES ENE WILL INTRODUCE LOW POPS INTO THE SW
EARLY FRIDAY AND THEN SPREAD CHC POPS NE ACRS THE FA DURG THE DAY.
WL INCREASE POPS UP TO HIGH CHC EARLY SATURDAY WITH THE APPROACH OF
SFC FRONTAL BOUNDARY. UNDER CONTD INFLUENCE OF THE UPPER LOW DUE TO
SLOW MOVEMENT THRU THE OHIO VALLEY...WL CONTINUE LOW POPS THRU SAT
AND THEN DIMINISH TO SLIGHT CHANCE INTO SUNDAY. WILL END PRECIP
FROM THE NW SUNDAY AFTN AS THE INFLUENCE OF THE UPPER LOW BEGINS TO
SHIFT SE.
NWRLY FLOW ALOFT TO DOMINATE EARLY NEXT WEEK WITH SFC RIDGE BUILDING
EAST ACROSS THE REGION PROVIDING DRY WEATHER.
HIGH TEMPS WILL COOL BUT REMAIN ABOVE NORMAL...WITH FCST HIGHS
RANGING FROM THE LOWER 70S NORTH TO THE UPPER 70S SOUTH ON FRIDAY.
EXPECT MID AND UPPER 60S SATURDAY...LOWER/UPPER 60S SUNDAY...NEAR 60
TO UPPER 60S MONDAY AND TUESDAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS SHOULD CONTINUE TODAY FOR THE MOST PART. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP...ESPECIALLY IN CENTRAL AND WEST CENTRAL OHIO. GIVEN
THE EXPECTED COVERAGE (WIDELY SCATTERED) HAVE INCLUDED VCSH IN THE
TAFS FOR NOW AND WILL CONTINUE TO MONITOR THE SITUATION.
OVERNIGHT...SOME FOG WILL BE POSSIBLE WHERE THE MOISTURE IS A BIT
HIGHER IN CENTRAL OHIO...AND ALSO AT KLUK. WINDS WILL SHIFT TO THE
SOUTHEAST AND BECOME RATHER LIGHT. LITTLE IN THE WAY OF
SIGNIFICANT WEATHER IS EXPECTED ON TUESDAY...WITH SOUTHERLY FLOW
AND VFR CLOUDS.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Mar 19, 9:53 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1053 AM EDT MON MAR 19 2012
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1053 AM EDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. SOME OF THE
STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...AND HEAVY RAIN
WILL ALSO BE POSSIBLE. IF A FEW SEVERE STORMS ARE ABLE TO
DEVELOP...LARGE HAIL WILL BE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HATZOS
In the hours before
Local storm report, Mar 19, 11:51 AM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL GROVEPORT 39.86N 82.90W
03/18/2012 M1.00 INCH FRANKLIN OH PUBLIC
TIME ESTIMATED FROM RADAR.
0801 PM HAIL 2 S CLEARPORT 39.59N 82.68W
03/18/2012 E0.50 INCH FAIRFIELD OH PUBLIC
0826 PM HAIL 1 E ROCKBRIDGE 39.58N 82.50W
03/18/2012 E0.50 INCH HOCKING OH PUBLIC
0856 PM HAIL 2 ENE SLATE RUN METRO P 39.77N 82.81W
03/18/2012 E0.50 INCH FAIRFIELD OH PUBLIC
NEAR LITHOPOLIS.
&&
HATZOSSpecial weather statement, Mar 19, 12:55 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT MON MAR 19 2012
OHZ045-054-191830-
MADISON OH-UNION OH-
155 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION AND NORTHEASTERN
MADISON COUNTIES THROUGH 230 PM EDT...
AT 153 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHUCKERY...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLAIN CITY AND
MARYSVILLE.
ALSO...CHUCKERY...UNIONVILLE CENTER AND WATKINS ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 4026 8343 4030 8327 4022 8324 4009 8322
4006 8344 4018 8348
HATZOSLocal storm report, Mar 19, 1:08 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
208 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG DUBLIN 40.12N 83.13W
03/18/2012 FRANKLIN OH LAW ENFORCEMENT
A FEW TREES DOWN AROUND DUBLIN
0730 PM FLOOD DUBLIN 40.12N 83.13W
03/18/2012 FRANKLIN OH LAW ENFORCEMENT
STREET FLOODING / PONDING OF WATER IN LOW LYING AREAS
&&
SNYDERLocal storm report, Mar 19, 1:56 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 SSE SPRINGHILLS 40.22N 83.86W
03/18/2012 E0.75 INCH CHAMPAIGN OH PUBLIC
0539 PM HAIL WNW SOUTH SOLON 39.74N 83.62W
03/18/2012 E0.50 INCH MADISON OH PUBLIC
0544 PM HAIL 3 NNE JEFFERSONVILLE 39.70N 83.54W
03/18/2012 E0.50 INCH FAYETTE OH PUBLIC
&&
HATZOSLocal storm report, Mar 19, 2:36 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 S LOGAN 39.51N 82.40W
03/19/2012 E0.50 INCH HOCKING OH TRAINED SPOTTER
ALSO HAD TORRENTIAL DOWNPOUR AT THE SAME TIME.
&&
MIKEGSpecial weather statement, Mar 19, 3:14 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT MON MAR 19 2012
OHZ074-192115-
HOCKING OH-
414 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT HOCKING COUNTY THROUGH 515 PM
EDT...
AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROCKBRIDGE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...LOGAN AND
CARBON HILL.
ALSO...ENTERPRISE...LAKE LOGAN STATE PARK...UNION FURNACE...
OREVILLE...STARR...HAYDENVILLE AND MURRAY CITY ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3947 8216 3946 8217 3947 8227 3938 8229
3938 8236 3949 8267 3956 8264 3957 8262
3960 8261 3958 8226 3956 8225 3956 8215Flash Flood, Hocking
- When
- March 19, 3:58 PM EST to 4:58 PM EST
- Where
- Hocking County, 2.92 mi S of Rockbridge to 1.46 mi S of Rockbridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.538, -82.525
High water and debris due to heavy rain were reported across State Route 180.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 19 to 20, 20121 death · 4 injured · $502,000 · EF2 · 72 events
- Flash Flooding and Flooding in Texas, March 19 to 20, 2012$667,000 · 1.75 in hail · 32 events
- Wildfire in North Dakota, March 19, 20122 injured · $410,000 · 3 events
- Damaging Winds in Minnesota, March 19, 2012$810,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Minnesota, March 19, 2012$407,000 · EF0 · 9 events
- Tornado and Flash Flooding in Oklahoma, March 19 to 20, 2012$47,000 · EF0 · 29 events
- Tornadoes and Flash Flooding in Arkansas, March 19 to 20, 2012$19,000 · EF1 · 11 events
- Tornado in Kansas, March 19, 2012$50,000 · EF0 · 1 event
- Damaging Winds in Iowa, March 19, 2012$18,000 · 65 kt wind · 5 events
- Damaging Winds in Texas, March 19, 2012$20,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Texas, March 19, 20121.75 in hail · 10 events
- Winter Storm in Montana, March 19, 20129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372343.